MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION
Model Number MS1-5590S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is currently in progress; a supplemental report will be submitted upon the completion of the investigation.
 
Event or Problem Description
Information was received that a revision procedure was performed in (b)(6) 2021 due to pin breakage and dislodgement, causing the rod not to function properly.No additional information is available.
 
Additional Manufacturer Narrative
No device evaluation can be performed as it is impossible to track the device.Clinical x-rays were provided by the customer which indicated a broken pin in the rod.Device history review (dhr) was performed on lot number: a141007-21 and there were no deviations in the manufacturing process and the finished product met all acceptance criteria prior to shipment.
 
Event or Problem Description
No new information provided.

Brand Name
MAGEC SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD SYSTEM - MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
MDR Report Key11613812
Report Number3006179046-2021-00219
Device Sequence Number19607919
Product Code PGN
UDI-Device Identifier00812258026318
UDI-Public812258026318
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171791
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMS1-5590S
Device Lot NumberA141007-21
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/09/2021
Supplement Date Received by Manufacturer06/16/2021
Initial Report FDA Received Date04/05/2021
Supplement Report FDA Received Date06/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age13 YR
Patient Weight45